That is VERY interesting - thank you.
I asked again whether the dose can be reduced and/or whether they'd consider a switch to carbimazole. Endo said no, no reduction at all until TSH is >1 (I know it is, from BH results, but awaiting results of this week's hospital tests - but I bet they still won't reduce it).
Re: carbimazole, what would be the point? He said, when we are going to do surgery v. soon anyway? There were 4 doctors in the room at this point, and I couldn't muster courage to say, could I please have another month or two to see what happens ? It feels like they are all so against me, I've been made to feel like I'VE messed THEM about when I'm absolutely certain part of the reason I've been on the drugs this long with little or no result until recently is down to a whole catalogue of errors and inconsistencies in my treatment. They even have the GP and rheumy on side, so I feel railroaded.
He also said, due to other problems, they want to keep my immune system "as quiet as possible" - and seem to equate lower end of thyroid range with quieter immune response ??
I don't really know where to turn - admittedly, I have been on the drugs a very long time (years), don't tolerate the drugs particularly well and have needed a lot of PTU to (eventually) gain control. Having said that, for much of that time (again years), the dose hasn't been high enough to achieve anything, so pretty pointless; and, right at the start, I believe my first remission was scuppered due to not having been on carbimazole long enough - the endo misread his own handwriting (read, started treatment 2001 when it was 2007) and discharged me after only about 9 months on carb.
I've been through so much in the last few months to get this "normal" result, if I have a chance of remission now, I want to give it a go. On the other hand, I can see their point that if it did come back, the tools to treat it seem pretty limited in my case.
Together with refusal to acknowledge some pretty severe symptoms this last year, does not give me confidence to go through surgery with this lot ... oh dear, in tears as I write this ...